RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 1973, Volume 28, Issue 2(170), Pages 35–64 (Mi umn4861)  

This article is cited in 4 scientific papers (total in 5 papers)

Regular Markov processes

E. B. Dynkin


Abstract: This article is concerned with the foundations of the theory of Markov processes. We introduce the concepts of a regular Markov process and the class of such processes. We show that regular processes possess a number of good properties (strong Markov character, continuity on the right of excessive functions along almost all trajectories, and so on). A class of regular Markov processes is constructed by means of an arbitrary transition function (regular re-construction of the canonical class). We also prove a uniqueness theorem. We diverge from tradition in three respects: a) we investigate processes on an arbitrary random time interval; b) all definitions and results are formulated in terms of measurable structures without the use of topology (except for the topology of the real line); c) our main objects of study are non-homogeneous processes (homogeneous ones are discussed as an important special case). In consequence of a), the theory is highly symmetrical: there is no longer disparity between the birth time $\alpha$ of the process, which is usually fixed, and the terminal time $\beta$, which is considered random. Principle b) does not prevent us from introducing, when necessary, various topologies in the state space (as systems of coordinates are introduced in geometry). However, it is required that the final statements should be invariant with respect to the choice of such a topology. Finally, the main gain from c) is simplification of the theory: discarding the “burden of homogeneity” we can use constructions which, generally speaking, destroy this homogeneity. Similar questions have been considered (for the homogeneous case) by Knight [8], Doob [2], [3] and other authors.

Full text: PDF file (1586 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1973, 28:2, 33–64

Bibliographic databases:

MSC: 60Jxx, 60Gxx

Citation: E. B. Dynkin, “Regular Markov processes”, Uspekhi Mat. Nauk, 28:2(170) (1973), 35–64; Russian Math. Surveys, 28:2 (1973), 33–64

Citation in format AMSBIB
\Bibitem{Dyn73}
\by E.~B.~Dynkin
\paper Regular Markov processes
\jour Uspekhi Mat. Nauk
\yr 1973
\vol 28
\issue 2(170)
\pages 35--64
\mathnet{http://mi.mathnet.ru/umn4861}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=400410}
\zmath{https://zbmath.org/?q=an:0334.60031|0385.60059}
\transl
\jour Russian Math. Surveys
\yr 1973
\vol 28
\issue 2
\pages 33--64
\crossref{https://doi.org/10.1070/RM1973v028n02ABEH001529}


Linking options:
  • http://mi.mathnet.ru/eng/umn4861
  • http://mi.mathnet.ru/eng/umn/v28/i2/p35

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. M. G. Shur, “Ob approksimatsii additivnykh funktsionalov”, UMN, 29:6(180) (1974), 183–184  mathnet  mathscinet  zmath
    2. E. B. Dynkin, “Markov representations of stochastic systems”, Russian Math. Surveys, 30:1 (1975), 65–104  mathnet  crossref  mathscinet  zmath
    3. E.B Dynkin, “Additive functionals of several time-reversible Markov processes”, Journal of Functional Analysis, 42:1 (1981), 64  crossref
    4. E.B Dynkin, “Green's and Dirichlet spaces associated with fine Markov processes”, Journal of Functional Analysis, 47:3 (1982), 381  crossref
    5. È. B. Vinberg, S. E. Kuznetsov, “Evgenii (Eugene) Borisovich Dynkin (obituary)”, Russian Math. Surveys, 71:2 (2016), 345–371  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:561
    Full text:186
    References:38
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020